Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Noticed drop in TSH level after taking syndroid. Should I be worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi Dr. XXXXXXX

Two weeks ago I had TSH of 6.86 and I was 18 weeks pregnant. I increased my syndroid from 0.137 to 0.175 based on your recommendation. My GP took my blood test only 1 week later i.e. last Saturday and today I found out my TSH is 1.9. When I took the blood test 1 week ago I took the syndroid early morning and took the blood test 8 hours later. Is this ok? Or should I not take the pill for 24 hours before the blood test?

I am planning to retest again this week since I want to make sure the TSH does not keep dropping. It dropped from 6.86 to only 1.9 in exactly 1 week, and I thought it takes 10-14 days until it stabilizes. Does that mean it would keep going down?
Posted Sat, 9 Feb 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 7 hours later
Dear XXXXXXX,
Its Ok to take the tablet on the day of testing at the usual time. Take the tablet early morning and then take the TSH test at your convinience. However its better to test at the same time of the day each time because there will be some diurnal variation in TSH. TSH wont keep dropping down as body has got good defense mechanism. Even if TSH gets down to 0.1 its not an issue during pregnancy. I feel that you should go for test once after 2 weeks and then every 4- 6 weeks not earlier than that. Dont worry too much its not that serious- I can assure you.
Shivaprasad
Above answer was peer-reviewed by
 
Follow-up: Noticed drop in TSH level after taking syndroid. Should I be worried? 8 hours later
Thanks Dr. XXXXXXX

So in this case, even though my TSH is 1.9 after 1 week of taking 0.175 would you recommend taking the same dose until the next test results come out? Or would you recommend going down to 0.162?

In early pregnancy I actually did end up having TSH of 0.0 and 3 weeks of heavy bleeding but somehow I did not miscarry. My baby was conceived through IVF after 4 years of trying so it was very difficult. Since I have seen my body go both ways (high and low TSH), I am so concerned.

So in light of my past history what would you recommend? Keep same dose or slightly go down to 0.162?

Thanks
XXXXXXX
 
 
Answered by Dr. Rahul Tawde 37 minutes later
Continue same dose till next test result about 2 weeks from the last one. I can understand your concerns but it isnt logical to alter dose every week. Its definitely better to have a low TSH as co.pared to a higher one. We want TSH to remain below 2.5 in any case. Suppose TSH gets above 2.5 if dose is reduced?
Shivaprasad
Above answer was peer-reviewed by
 
Follow-up: Noticed drop in TSH level after taking syndroid. Should I be worried? 3 hours later
Thanks Doctor, ok, I will continue with the 0.175 then.

So just to clarify, if hypotetically my TSH was to drop to 0.0 like in week 6 of pregnancy, does it mean a miscarriage/preterm labor will occur right away? Or bleeding? Or how long does it have to be at 0.0 before something like that happens?

Sorry to drill that, I just want to know the risks. When my TSH was 0.0 I had the bleeding for 3 weeks but I don't know if it was because of that... everything else was ok though in my results. So just wanted to know.

Thanks
XXXXXXX
 
 
Answered by Dr. Rahul Tawde 10 hours later
Dont worry nothing like that is going to happen. Its your misconception thats all. It cannot get to 0 in any case. many patients have TSH 0.1 or 0.001 and still deliver normal babies. Your bleeding cant be attributed to low TSH.
Shivaprasad
Above answer was peer-reviewed by
 
Follow-up: Noticed drop in TSH level after taking syndroid. Should I be worried? 12 hours later
Hi Dr. really? You said TSH cannot get to 0 but when they measured it for me a few months ago they actually said it was 0.0. The first time it was 0.1 and the next blood test a week later it was 0.0. The second time when it hit 0.0 they told me to call my endocrinologist immediately since a result of 0.0 might cause a miscarriage.... and then my endocrinologist immediately decreased my dose. He said the same thing - 0.0 could cause a miscarriage. However, he did not say how long it has to stay like that to become XXXXXXX But I know my hospital and him acted immatiately....
 
 
Answered by Dr. Rahul Tawde 12 hours later
It has to something finite. 0.0 means 0 which isnt possible. Dont worry unnecessarily. There could have been other causes -thats all I can say. Maybe they approximated the value to zero or value less than certain value could have been calibrated to be reported as zero. Dosage in any case should have been reduced then.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor